# SDR 2023FA0000090

- Difficulty date: October 6, 2022
- Submitted: February 17, 2023
- Operation: General aviation
- Aircraft: N830J
- Make and model: Robsin R22
- Aircraft serial: 4236
- Aircraft time: 4,636 hours
- System (JASC): 5100 · Standard Practices/Structures
- Part: Bearing
- Part number: A1593
- Condition: Brinelled
- Location: Main Rotor Blade
- Part time: 165 hours
- Component: Main Rotor Blad, Robsin
- Component part number: A0166
- Stage of operation: HO
- How discovered: C
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

THIS IS IN RESPONSE TO SIAB 2023-01. MR SPINDLE BEARINGS WERE FOUND TO HAVE SIGNS OF BRINELLING AFTER ONLY 165 HOURS OF SERVICE, OR 5 MONTHS SINCE INSTALLATION. I DO NOT HAVE A SERIAL NUMBER FOR THESE BEARINGS BECAUSE THEY WERE INSTALLED AT ROBINSON AND THEY DON'T PROVIDE THAT INFORMATION WHEN YOU BUY BLADES. THIS HAPPENED A WHILE BACK BEFORE WE KNEW WHAT WAS GOING ON BUT IN HINDSIGHT WE BELIEVE THAT WE HAVE RECEIVED A BAD SET OF BEARINGS. GRANTED THE SHIP IS PRIMARILY USED FOR FLIGHT TRAINING BUT OUR PILOTS HAVE HAD A GOOD TRACK RECORD OF TELLING US WHEN AN OVERSPEED OCCURS. EVEN IF AN OVERSPEED OCCURS IT TAKES A LOT TO DAMAGE THOSE BEARINGS. USUALLY AN OVERSPEED OF ABOUT 112-114% WONT CAUSE ANY DAMAGE, 116% AND UP FOR MORE THAN A SECOND WOULD CAUSE SOME BRINELLING. BUT THE BEARINGS THAT I HAVE FELT IN THESE LAST TWO SETS WERE WORSE THAN THAT, AND I HAVE A HARD TIME BELIEVING THAT WE HAVE HAD THAT MAY OVERSPEEDS.
